I have a rash which started on my feet and legs 2 months ago. It is now appearning on the backs of my arms. It is not itchy. The rash is now getting worse. The rash does not fade when pressed. I also seem to be retaining fluid most days - arms, legs, feet and tummy. I've also been feeling very tired. Any ideas?
Hi,Would it be possible to take a photograph of the rash at your convenience?
Thank you for the photograph. Just to make sure - the redness of the rash does not fade on pressure?Do you have any fever (off & on) or joint pains?Any other medical problems and if so are you on any prescription meds?
The rash does not fade on pressure. When it first appeared at the start of May I felt nauseous, dizzy and very hot. However, my temp read was normal. I do have joint pains in particular my feet and knees. I, also, have ulcerative colitis. My bowels have strarted bleeding but I've not taken medication for that yet. I only medicate through flare ups which don't happen often. I take cerazette (contraception).
Thank you for the information - last question: do you have a history of cold sores on the lips?
I think the last time I had a cold sore was 24yrs ago and I've only had 1 or 2 in my life.
Thank you for the information. Typing out an answer, be back with you in 5-10 minutes.
When a rash such as your does not blanch on pressure then the most common cause is an inflammation of the blood vessels in the involved area and this is called Vasculitis. The vasculitis which presents with small lesions like yours is known as Leukocytoclastic Vasculitis (LCV). However here the lesions look more like small bruises or purplish and there is often some blistering. Which brings to the possibility of Atypical Erythema Multiforme (AEM). This is a skin reaction pattern seen associated with many underlying conditions including various types of infections, cold sores and oral contraceptive use. In your case cold sores is unlikely as a cause but the contraceptive pill could be a cause unless you have been taking it for a long time without a problem. An underlying autoimmune problem like Lupus can also present with an AEM like rash sometimes. All of these can have symptoms of malaise, edema and joint aches as well as other systemic symptoms. I really think your rash needs to be biopsied and an autoimmune work up done (e.g blood ANA, dsDNA, VDRL, RA Factor, ANCA, Lupus Anticoagulant). Treatment will depend on the final diagnosis.Please feel free to ask if you have any queries.Please remember to only rate my answer when you are satisfied. If you feel the need to click either "Helped a little" or "I expected more", please stop and reply to me via the CONTINUE CONVERSATION button with the issue you have. I will be happy to continue further and do everything I can to provide you with the service you seek.